Caught in a Trap: Psychiatric Sabotage by Liam Kirk

4
370

From Asylum Magazine: “As a willing subject for research, I was put into a group to have my drug regimen discontinued. I was under the impression that the drugs I was taking would be gradually reduced, slowly decreasing down to a microdose (that is, a specially prepared dose, smaller than the commercially available tablets), eventually tapering to zero, resulting in a drug-free patient. I thought all this would take around a year. Instead, my consultant psychiatrist made me go cold turkey with a sudden stopping of all drugs.

I had gambled on a meticulous process of medication reduction. Instead, my withdrawal syndrome denier consultant was not playing ball. An abdication of duty. I remained under the care of my Responsible Clinician, and Dr Moncrieff’s research relied on the goodwill of participating consultants. I contacted Dr Moncrieff expressing concerns over a lack of essential tapering. She was powerless. If my consultant wanted to exercise neglect by forcing me to go cold turkey, there was nothing anyone could do about it.”

Article →

***

Back to Around the Web

Support MIA

MIA relies on the support of its readers to exist. Please consider a donation to help us provide news, essays, podcasts and continuing education courses that explore alternatives to the current paradigm of psychiatric care. Your tax-deductible donation will help build a community devoted to creating such change.

$
Select Payment Method
Personal Info

Credit Card Info
This is a secure SSL encrypted payment.

Billing Details

Donation Total: $20 One Time

4 COMMENTS

  1. “some of my functioning has returned, although my brain chemicals are reacting and there are moments I doubt my own sanity. I am now taking olanzapine and putting on weight. My ability to write has returned and this report represents the first time since the CTO to record my experiences.”

    Been there, done that. I hope and pray you are able to be weaned from the Zyprexa. Since it’s most definitely a nasty, and very harmful, neuroleptic drug.

    Personally, I painted myself as a ‘scape goat’ and ‘Elsie the red cow,’ as opposed to an ass. But, please do have hope, that one can slowly be weaned from the neurotoxic psychiatric drugs. I pray you will some day be able “to live a drug free life.”

    But I will agree, withdrawal from the psychiatric neurotoxins likely takes years, and should not be done cold turkey, or quickly. Psychiatrists who think that’s a good idea, are just plain stupid.

    • I’d appreciate my MiA comment being edited, since my comment to “Asylum Magazine” was too late. Here is my edited version.

      “some of my functioning has returned, although my brain chemicals are reacting and there are moments I doubt my own sanity. I am now taking olanzapine and putting on weight. My ability to write has returned and this report represents the first time since the CTO to record my experiences.”

      Been there, done that, to some extent. I hope and pray you are able to be weaned from the Zyprexa. Since it’s most definitely a nasty, and very harmful, neuroleptic drug.

      Personally, I painted myself as a ‘scape goat’ and ‘Elsie the red cow,’ as opposed to an ass. But, please do have hope, that one can slowly be weaned from the neurotoxic psychiatric drugs, and heal. I pray you will some day be able “to live a drug free life.”

      But I will agree, withdrawal from the psychiatric neurotoxins likely takes years, and should NOT be done cold turkey, or quickly. Psychiatrists who think that’s a good idea, are just plain stupid.

      But, then again, they all claim ignorance of the fact that their antipsychotics can create “psychosis” and “hallucinations” – the positive symptoms of “schizophrenia” – via anticholinergic toxidrome. And they also deny their neuroleptics can create the negative symptoms of “schizophrenia,” via neuroleptic induced deficit disorder.

      https://duckduckgo.com/?q=toxidrome&t=osx&ia=web
      https://en.wikipedia.org/wiki/Neuroleptic-induced_deficit_syndrome

  2. Liam Kirk had a terrible time and I do hope things improve for him. One of the main problems with these psych drugs is that their makers sent them to the greedy, insecure psychiatrists and neither the psychiatrists or their makers (Big Pharma) either a) had the idea that withdrawing from them would be difficult and they wanted to hide this information or b) the FDA allowed these drugs without the proper testing to determine that they are “addictive” and thus would need safe ways for withdrawal. Most likely, it was both. As far as “addictive” I put this into quotation marks, because it is unclear if they are “addictive” in the way an opiate is. I say that because a somewhat enlightened psychiatrist told me that these drugs become a part of you. Yes, the body can get used to the opiates, but, as in the case of these psych drugs, the body thinks they are a part of them as much as blood and other natural fluids. I think this is what causes the problems in withdrawal and why it seems to the unenlightened that withdrawing from the drug only proves you are sick in the first place and thus need the drug. I went “cold turkey” on these drugs and though I went through “hell” it worked, probably because I honestly did not know how dangerous or life-threatening this can be. But, I am not sure about “tapering” as it usually must be done with medical assistance which is dubious and I am fearful, it might lead some open to recidivism with the psychiatrists etc. and their drugging. I tapered from lithium and an SSRI or two and sadly I did return the psych world evil. I am thinking there might be a third way—a combination of cold turkey and tapering. Of course, in a way, my experience may be different than many others. My brain and body after twenty or more years out and out rejected almost all these drugs, although they did keep me on lithium and kept trying unsuccessfully several other stupid drugs. Eventually, I got lithium toxicity and stopped that. But, the result, is that now, I am unable to take any drug without a horrible dangerous reaction or worse. Additionally, I have many food allergies or rather many unusual reactions to many foods, including poultry. But, my reaction to poultry (I get akathisia and extreme sleepiness) might make sense considering it has that tryptophan. Some say that it’s a myth tryptophan makes you sleepy. They claim it’s probably the big meal, etc. But, they usually says it’s a myth because it probably causes different reactions in different people and that drives these science brains crazy. And, there may be yet undiscovered ways to help people get off these drugs. The best thing to do is not start on these drugs, but, at the very least, we need to end psychiatry. But, what about traditional medicine who also prescribes these drugs. But, until then, we need to figure out a humane and healthy way to assist people in withdrawing from these drugs. Thank you.

LEAVE A REPLY